Molindone and hepatotoxicity

Subhash Bhatia, L. E. Banta, D. W. Ehrlich

Research output: Contribution to journalArticle

4 Citations (Scopus)

Abstract

An adolescent male with chronic schizophrenic disorder, paranoid type, was treated with molindone. He developed hepatotoxicity in the early treatment phase as evidenced by flu-like symptoms and laboratory abnormalities of liver functions. These symptoms and his hepatic functions improved on discontinuing molindone. Similar liver function trends were seen on reintroduction and subsequent withdrawal of the drug. Hepatic hypersensitivity has not been reported previously with the use of this drug. It is suggested that clinicians should be aware of this association and should assess hepatic functions in patients who develop a prodromal flu-like syndrome with this drug, especially in the early treatment phase.

Original languageEnglish (US)
Pages (from-to)744-746
Number of pages3
JournalDrug Intelligence and Clinical Pharmacy
Volume19
Issue number10
StatePublished - Dec 1 1985

Fingerprint

Molindone
Liver
Pharmaceutical Preparations
Schizophrenia
Hypersensitivity
Therapeutics

All Science Journal Classification (ASJC) codes

  • Pharmacology, Toxicology and Pharmaceutics(all)
  • Pharmacology (medical)

Cite this

Bhatia, S., Banta, L. E., & Ehrlich, D. W. (1985). Molindone and hepatotoxicity. Drug Intelligence and Clinical Pharmacy, 19(10), 744-746.

Molindone and hepatotoxicity. / Bhatia, Subhash; Banta, L. E.; Ehrlich, D. W.

In: Drug Intelligence and Clinical Pharmacy, Vol. 19, No. 10, 01.12.1985, p. 744-746.

Research output: Contribution to journalArticle

Bhatia, S, Banta, LE & Ehrlich, DW 1985, 'Molindone and hepatotoxicity', Drug Intelligence and Clinical Pharmacy, vol. 19, no. 10, pp. 744-746.
Bhatia S, Banta LE, Ehrlich DW. Molindone and hepatotoxicity. Drug Intelligence and Clinical Pharmacy. 1985 Dec 1;19(10):744-746.
Bhatia, Subhash ; Banta, L. E. ; Ehrlich, D. W. / Molindone and hepatotoxicity. In: Drug Intelligence and Clinical Pharmacy. 1985 ; Vol. 19, No. 10. pp. 744-746.
@article{c48ea601393949e095e877297a81b759,
title = "Molindone and hepatotoxicity",
abstract = "An adolescent male with chronic schizophrenic disorder, paranoid type, was treated with molindone. He developed hepatotoxicity in the early treatment phase as evidenced by flu-like symptoms and laboratory abnormalities of liver functions. These symptoms and his hepatic functions improved on discontinuing molindone. Similar liver function trends were seen on reintroduction and subsequent withdrawal of the drug. Hepatic hypersensitivity has not been reported previously with the use of this drug. It is suggested that clinicians should be aware of this association and should assess hepatic functions in patients who develop a prodromal flu-like syndrome with this drug, especially in the early treatment phase.",
author = "Subhash Bhatia and Banta, {L. E.} and Ehrlich, {D. W.}",
year = "1985",
month = "12",
day = "1",
language = "English (US)",
volume = "19",
pages = "744--746",
journal = "Annals of Pharmacotherapy",
issn = "1060-0280",
publisher = "Harvey Whitney Books Company",
number = "10",

}

TY - JOUR

T1 - Molindone and hepatotoxicity

AU - Bhatia, Subhash

AU - Banta, L. E.

AU - Ehrlich, D. W.

PY - 1985/12/1

Y1 - 1985/12/1

N2 - An adolescent male with chronic schizophrenic disorder, paranoid type, was treated with molindone. He developed hepatotoxicity in the early treatment phase as evidenced by flu-like symptoms and laboratory abnormalities of liver functions. These symptoms and his hepatic functions improved on discontinuing molindone. Similar liver function trends were seen on reintroduction and subsequent withdrawal of the drug. Hepatic hypersensitivity has not been reported previously with the use of this drug. It is suggested that clinicians should be aware of this association and should assess hepatic functions in patients who develop a prodromal flu-like syndrome with this drug, especially in the early treatment phase.

AB - An adolescent male with chronic schizophrenic disorder, paranoid type, was treated with molindone. He developed hepatotoxicity in the early treatment phase as evidenced by flu-like symptoms and laboratory abnormalities of liver functions. These symptoms and his hepatic functions improved on discontinuing molindone. Similar liver function trends were seen on reintroduction and subsequent withdrawal of the drug. Hepatic hypersensitivity has not been reported previously with the use of this drug. It is suggested that clinicians should be aware of this association and should assess hepatic functions in patients who develop a prodromal flu-like syndrome with this drug, especially in the early treatment phase.

UR - http://www.scopus.com/inward/record.url?scp=0022366004&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0022366004&partnerID=8YFLogxK

M3 - Article

C2 - 4053979

AN - SCOPUS:0022366004

VL - 19

SP - 744

EP - 746

JO - Annals of Pharmacotherapy

JF - Annals of Pharmacotherapy

SN - 1060-0280

IS - 10

ER -